I have been browsing this forum for the past couple days, trying to absorb as much info as possible! Up until a couple weeks ago, I was a fit, active 25 year old male, who played lots of sport, didn't eat too badly, and gym'ed 3-4 times a week.
Then 6 weeks ago I had a motorbike crash that messed up my legs a little. The biggest issue is that I dislocated my right femur at the hip. They managed to get it back in "under 3 hours from the incident", my doctor tells me.
The dislocation damaged the sciatic nerve, and has left my right foot without movement, and only partial feeling. An MRI showed that the nerve is intact, and the doctor tells me I should get partial, if not full movement and feeling back (he just can't tell me how long it will take:rolleyes:)
I have been seeing a physio once a week, for 3 weeks. Last week he gave me electronic stimulation to the calf. Since then the calf has been in a constant state of being cramped. I saw him again this week, and he said he might have overdone the stimulation for the first time. He massaged the calf (which hurt like ***l), and told me to keep stretching it.
I have been stretching it a couple times a day, but it goes from feeling nothing, to very tight in very little movement. When I hold the stretch for 30 seconds, it doesn't feel like there is any easing, it just seems to feel the same tightness throughout the stretch.
I have now got a friend who has offered to massage it every day, which I'm hoping will help.
I can no longer put any weight on the foot when walking with crutches, when before my walking movement was starting to get more natural, using an AFO on the ankle.
Can I expect the calf to ease up with just my stretching and a little amateur massaging? Is having it so tight for a full week a bad thing? I don't want to get drop foot, which I hear is a concern with injuries like mine.
If I've left any detail you think might help, just let me know. And thanks for any help in advance! :cool:
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?